On a conjecture of Alvis

Project Author
Issue Date
2005-12
Authors
Barry, Michael J. J.
Ward, Michael B.
Loading...
Thumbnail Image
Embargo
First Reader
Additional Readers
Keywords
symmetric group representations
Abstract
We exhibit for each integer n 15 an ordinary irreducible character of the symmetric group Sn, which restricts irreducibly to An, with the property that its degree is divisible by every prime less than or equal to n, thereby proving a conjecture of D.L. Alvis.
Description
Chair
Major
Department
Mathematics
Recorder
License
This article was selected and published in the Journal of Algebra ©2005 Barry and Ward. All rights reserved.
Citation
Barry, M.J.J. and Ward, M. B. (2005). On a conjecture of Alvis. Journal of Algebra, 294: 136-155. doi: 10.1016/j.jalgebra.2005.04.028
Version
Published article
Honors
Publisher
Elsevier
Series